Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Feb 20, 2014, 1:26 PM CST for 4 counties in Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 1:26 PM CST (19:26 UTC)
- Expired
- Feb 20, 2014, 2:00 PM CST
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cedar County, IA, Johnson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 2:00 PM CST | TSTM WND DMG | Iowa City, IA | FEW POWER LINES DOWN BENTON STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS53 KDVN 201926
SVRDVN
IAC031-103-105-113-202000-
/O.NEW.KDVN.SV.W.0001.140220T1926Z-140220T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
EASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
* UNTIL 200 PM CST
* AT 120 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLS...AND
MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
IOWA CITY...WEST BRANCH...MECHANICSVILLE...STANWOOD...ANAMOSA...
LAKE MACBRIDE STATE PARK...SOLON...MOUNT VERNON...LISBON...
CLARENCE...MARTELLE...MORLEY...OLIN...STONE CITY...OXFORD
JUNCTION...WYOMING...AMBER...CENTER JUNCTION...LANGWORTHY AND
UNIVERSITY OF IOWA.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 242 AND 259.
OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...CEDAR COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...CEDAR
BLUFF ACCESS...HILLS ACCESS PARK...CEDAR VALLEY PARK AND MATSELL
BRIDGE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4202 9089 4160 9132 4160 9136 4155 9137
4149 9143 4156 9165 4229 9132
TIME...MOT...LOC 1925Z 207DEG 61KT 4161 9147
HAIL...1.00IN
WIND...<50MPH
$$
DLF2 follow-up statements
664 WWUS53 KDVN 201940 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 140 PM CST THU FEB 20 2014 IAC031-103-105-113-202000- /O.CON.KDVN.SV.W.0001.000000T0000Z-140220T2000Z/ LINN IA-JOHNSON IA-CEDAR IA-JONES IA- 140 PM CST THU FEB 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN JONES...WESTERN CEDAR...NORTHEASTERN JOHNSON AND SOUTHEASTERN LINN COUNTIES UNTIL 200 PM CST... AT 139 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF MECHANICSVILLE...AND MOVING NORTHEAST AT 70 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MECHANICSVILLE...STANWOOD...ANAMOSA...MOUNT VERNON...LISBON... CLARENCE...MARTELLE...MORLEY...OLIN...STONE CITY...OXFORD JUNCTION... WYOMING...AMBER...CENTER JUNCTION...LANGWORTHY...FAIRVIEW...OXFORD MILLS...HALE...WAPSIPINICON STATE PARK AND CENTRAL PARK. OTHER LOCATIONS AFFECTED INCLUDE CEDAR COUNTY FAIRGROUNDS...CEDAR BLUFF ACCESS...CEDAR VALLEY PARK AND MATSELL BRIDGE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4229 9132 4202 9089 4166 9127 4176 9156 TIME...MOT...LOC 1940Z 207DEG 61KT 4184 9131 HAIL...1.00IN WIND...<50MPH $$ DLF
526 WWUS53 KDVN 201959 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 159 PM CST THU FEB 20 2014 IAC031-103-105-113-202009- /O.EXP.KDVN.SV.W.0001.000000T0000Z-140220T2000Z/ LINN IA-JOHNSON IA-CEDAR IA-JONES IA- 159 PM CST THU FEB 20 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES...WESTERN CEDAR...NORTHEASTERN JOHNSON AND SOUTHEASTERN LINN COUNTIES WILL EXPIRE AT 200 PM CST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4229 9132 4202 9089 4166 9127 4176 9156 TIME...MOT...LOC 1959Z 207DEG 61KT 4213 9111 $$ DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 11:30 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 20, 11:30 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CST THU FEB 20 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM CST THU FEB 20 2014
AGAIN AN ABBREVIATED QUICK HIT SHORT TERM AFD THIS MORNING WITH
EXTENDED COORDINATION AND STORM ANALYSIS. CURRENT ELEVATED COOL
SEASON MCS TYPE COMPLEX WILL MOVE OUT THIS MORNING WITH TEMPORARY
LULL OR JUST FESTERING RAIN/SHOWERS/SOME THUNDER. BUT NEXT BIG
CONVERGENT SURGE AND STRONG LLVL THTA-E ADVECTION ON 50-60 KT LLJ
WILL PUSH ANOTHER ROUND UP ACRS MUCH OF THE SOUTHEASTERN HALF TO
2/3S OF THE CWA FROM MID MORNING THROUGH EARLY AFTERNOON. THIS
ACTIVITY ALREADY FORMING IN EASTERN KS INTO SOUTHWEST MO ATTM.
ANOTHER HALF INCH OR MORE OF RAINFALL POSSIBLE WITH THIS SECOND
ROUNDS WARRANTS AN EXPANSION OF THE FLOOD WATCH WEST AND SOUTHWEST
A TIER OF COUNTIES. MAY BE SOME NUISANCE FLOODING WITH ALREADY
SOAKED/FULL DRAINAGE DITCHES AND CREEKS FROM THIS MORNING/S
RAINFALL. MID LEVEL INSTABILITY/MUCAPE PLUME OF 200-600+ J/KG
H85-H5 MB MUCAPES AND STRENGTHENING SHEAR IN THAT LAYER MAY PRODUCE
MORE DISCRETE CELLS CAPABLE OF PRODUCING LARGER HAIL THAN PEA SIZE
INTO THE SOUTHERN CWA LATER THIS MORNING AND MIDDAY. MAY HAVE TO
WATCH FOR SEVERE SIZE HAIL OF AN INCH.
00Z RUN MODELS IN GOOD AGREEMENT OF BOMBING CYCLONE ROLLING UP
ALONG AND WEST OF THE MS RVR IN EASTERN IA...TO CENTRAL WI BY THIS
EVENING POSSIBLY DEEPENING TO VERY INTENSE LOW PRESSURE VALUES OF
975 MB OR EVEN LOWER ACRS WI INTO THE U.P. OF MI. THIS PATH AND
CURRENT TIMING OF IN-WRAPPING COLD CONVEYOR SUGGESTS RAIN SWITCH
OVER TO SNOW NOT TO OCCUR ACRS THE FAR WEST TIL AFTER 3 PM CST AND
POSSIBLY LATER. RAIN SNOW MIX AND TO ALL SNOW NOT TO HIT THE MS
RVR VALLEY TIL PROBABLY AFTER 5 PM CST. THIS DELAY IN SWITCH
OVER...SOME ADJUSTMENT OF HEAVY DEF ZONE SNOWS FURTHER WEST AND
NORTH SUGGEST THE PREVIOUS WARNING AREAS TO GET ONLY 1-3 INCHES OF
SNOW...4 INCHES AT THE MOST NEAR INDEPENDENCE. IT COULD BE LESS
THAN THIS OF ONLY 1-2 WIND BLOWN INCHES HARD TO ACCURATELY
MEASURE. THUS HAVE ADJUSTED THE WINTER STORM WARNING TO AN
ADVISORY WITH THE REDUCED SNOW AMOUNTS. INTENSE CYCLONIC GRADIENT
LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...TROP FOLD DOWN
UNDER H6 MB POSSIBLE ALL SUGGEST SFC WINDS OF 25-35 MPH SUSTAINED
WITH GUSTS UP TO 50 TO 55 MPH. SO THERE COULD STILL BE SOME NEAR
WHITE OUT CONDITIONS AT TIMES WITH SNOW SQUALLS....SUPPORTING THE
NEED OF A WINTER WX ADVISORY FOR COMBO OF VERY STRONG WINDS AND
REDUCED VSBYS. A SCENARIO WHICH MAY EVEN SUGGEST GRAVITY WAVE HIGH
GUST ENHANCEMENT THIS EVENING. HAVE EXPENDED THE HIGH END WIND
ADVISORY ACRS THE REST OF THE CWA NOT COVERED BY THE WINTER
HEADLINES. A VERY INTERESTING BUT CHALLENGING SYSTEM TO SAY THE
LEAST. WRAP AROUND LIGHTER SNOW SHOWERS FROM MID EVENING TO PAST
MIDNIGHT NORTH OF HWY 30. ..12..
.LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 410 AM CST THU FEB 20 2014
MAINLY DRY CONDITIONS WITH RETURN TO BELOW NORMAL TEMPERATURES
THROUGHOUT MUCH OF THE EXTENDED.
FRIDAY-FRIDAY NIGHT...STRONG LOW PRESSURE WILL CONTINUE TO DEEPEN TO AN
IMPRESSIVE 972MB AS IT LIFTS NORTHEAST OUT OF MIDWEST AND INTO THE
NORTHERN GREAT LAKES. AFTER A VERY WINDY THURSDAY PM/FRIDAY
AM...WEST WINDS WILL EVENTUALLY DIMINISH TO AROUND 15 MPH DURING THE
AFTERNOON WITH CLEARING SKIES. RAISED HIGH TEMPS A FEW DEGREES WITH
THE ANTICIPATION OF CLOUDS CLEARING FROM SW TO NE BY LATE MORNING.
IF CLOUDS LINGER INTO THE AFTERNOON THEN TEMPS MAY BE TOO HIGH. ALSO
ABUNDANT LOW LEVEL MOISTURE FROM RECENT RAINS MAY LOWER THE DIURNAL
TEMP RANGE FOR LATER SHIFTS TO CONSIDER. FOR NOW WILL GO WITH HIGHS
IN THE UPPER 20S ALONG AND NORTH OF HIGHWAY 20 TO THE MIDDLE 40S IN
THE FAR SOUTH WHERE CLOUDS CLEAR THE FASTEST. A WEAK SHORTWAVE WILL
DROP SOUTHEAST OUT OF THE PLAINS WHICH WILL BRING A SLIGHT CHANCE OF
RAIN OR SNOW TO THE FAR SOUTH PORTIONS OF CWA. HOWEVER...MOISTURE
AVAILABILITY ON THE LATEST MODEL RUNS NOT VERY IMPRESSIVE AND LATER
SHIFTS MAY BE ABLE TO REMOVE SLIGHT CHANCE POPS FROM FORECAST.
SATURDAY-MONDAY NIGHT...UPPER PATTERN CHANGE TO BRING A RETURN TO BELOW
NORMAL TEMPERATURES TO THE REGION. 500 MB RIDGE CURRENTLY JUST OFF
THE WEST COAST TO RE-AMPLIFY OVER THE NORTHWEST CONUS REACHING AS
FAR NORTH AS ALASKA PROVIDING MERIDIONAL FLOW INTO THE UPPER PLAINS
WITH LARGE TROUGH OVER EASTERN CANADA. COLD ARCTIC AIR WILL DROP
INTO THE CONUS THROUGHOUT THE PERIOD WITH 85H TEMPS IN THE -4 TO
-10C RANGE THROUGH TUESDAY OVER THE CWA. THIS TRANSLATES TO HIGHS
MAINLY IN THE 20S AND LOWS IN THE SINGLE DIGITS AND TEENS THROUGH
TUESDAY. UNFORTUNATELY WINTER IS NOT OVER YET. ANOTHER CLIPPER TYPE
SYSTEM TO DROP SOUTH OUT OF CANADA ON MONDAY BRINGING CHANCES OF
LIGHT SNOW TO THE AREA. THIS SYSTEM IS PROGGED TO BE STRONGER THAN
FRIDAY NIGHT/S SYSTEM WITH LIGHT SNOW ACCUMS POSSIBLE ACROSS MUCH OF
THE AREA. HOWEVER...THERE IS SIGNIFICANT TIMING AND STRENGTH ISSUES
IN THE MODELS TO REALLY GET INTO MUCH DETAIL THIS FAR OUT IN THE
FORECAST ATTIM.
TUESDAY-WEDNESDAY...DRY CONDITIONS EXPECTED WITH 1030 MB SURFACE
HIGH TO BUILD INTO THE CENTRAL PLAINS WITH A DRY COLD FRONT PASSAGE
ACROSS THE CWA WEDNESDAY. STRONG CAA IN THE LOW LEVELS TO BRING EVEN
COLDER AIR INTO THE REGION. 85H TEMPS WILL DROP INTO THE -16 TO -24C
RANGE MAKING FOR THE COLDEST DAYS IN THE EXTENDED. HIGHS TO ONLY
REACH THE LOWER TEENS NORTH TO THE MIDDLE 20S SOUTH.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1130 AM CST THU FEB 20 2014
INTENSE LOW PRESSURE SYSTEM LOCATED NEAR KANSAS CITY THIS MORNING
WILL LIFT NORTHEAST AND INTENSIFY AS IT PASSES THROUGH EASTERN IOWA
THIS AFTERNOON. NORTHEAST OF THE LOW...WIDESPREAD FOG...LOW
CLOUDS...AND AREAS OF RAIN AND DRIZZLE WERE RESULTING IN WIDESPREAD
LIFR AND EVEN VLIFR CONDITIONS OVER MUCH OF IOWA AND NORTHWEST
ILLINOIS. THIS WILL CONTINUE TO KEEP POOR CONDITIONS OVER THE
TERMINALS UNTIL THE STORM CENTER PASSES LATER THIS AFTERNOON. IN
ADDITION...THE STRENGTH OF THIS SYSTEM WILL PRODUCE SCATTERED
THUNDERSTORMS...SOME OF WHICH MAY PRODUCE SMALL HAIL...ESPECIALLY AT
CID...DBQ AND MLI THIS AFTERNOON. AS THE LOW LIFTS INTO WI...THE
COLD FRONT WILL SWEEP THROUGH EASTERN IOWA WITH DEVELOPING VERY STRONG
WEST WINDS THAT WILL CONTINUE THROUGH TONIGHT. SURFACE WIND GUSTS
UP TO 50 MPH WILL BE POSSIBLE. THE STRONGEST WINDS WILL IMPACT
PRIMARILY DBQ...MLI AND CID. AS THE FRONT MOVES THROUGH...RAIN
SHOWERS WILL CHANGE TO SNOW WITH LIGHT ACCUMULATIONS POSSIBLE AT
CID AND DBQ WITH CONTINUED IFR CONDITIONS THIS EVENING WITH
POSSIBLE BLOWING SNOW. WHILE WINDS WILL REMAIN STRONG...CIGS AND
VISIBILITIES WILL IMPROVE TO MVFR AND THEN VFR OVERNIGHT INTO
FRIDAY MORNING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
CEDAR-CLINTON-DES MOINES-HENRY IA-JACKSON-JEFFERSON-JOHNSON-
KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR DES MOINES-HENRY
IA-JEFFERSON-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
FRIDAY FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-IOWA-JONES-LINN.
IL...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN-WHITESIDE.
MO...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
CLARK-SCOTLAND.
FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR CLARK-SCOTLAND.
&&
SHORT TERM...12
LONG TERM...GROSS
AVIATION...SHEETSHazardous weather outlook, Feb 20, 5:15 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CST THU FEB 20 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 515 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN INTENSE WINTER STORM SYSTEM WILL MOVE THROUGH THE AREA. ROUNDS OF WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THROUGH EARLY AFTERNOON. THE SEASONABLY HIGH AMOUNTS OF RAINFALL MAY CAUSE URBAN AND SMALL STREAM FLOODING THROUGH THE EARLY AFTERNOON. THERE IS A LOW CHANCE THAT THE NEXT ROUND OF THUNDERSTORMS MOVING OUT OF MISSOURI MAY PRODUCE HAIL UP TO 1 INCH THIS MORNING THROUGH MIDDAY ALONG AND SOUTH OF INTERSTATE 80. TEMPORARY LULLS IN THE RAIN MAY ALLOW AREAS OF DENSE FOG TO FORM AT TIMES THROUGH LATE AFTERNOON BEFORE THE WINDS PICK UP OUT OF THE WEST. LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...RAIN WILL CHANGE TO SNOW FROM WEST TO EAST. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE NOW EXPECTED GENERALLY ALONG AND WEST OF A LINE FROM IOWA CITY TO DUBUQUE. VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON THROUGH TONIGHT. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH ARE LIKELY... WITH GUSTS AS HIGH AS 50 MPH POSSIBLE OVER THE ENTIRE OUTLOOK AREA. WITH THE LOWER SNOW AMOUNTS NOW EXPECTED...THE WINTER STORM WARNING HAS BEEN SWITCHED OVER TO A WINTER WEATHER ADVISORY FOR THE NORTHWEST PORTION OF THE OUTLOOK FOR LATE THIS AFTERNOON THROUGH TONIGHT. THE COMBINATION OF THE SNOWFALL AND VERY STRONG WINDS...WILL RESULT IN BLOWING AND DRIFTING SNOW. DESPITE THE LOWER SNOW AMOUNTS NOW EXPECTED...THE STRONG WINDS COMBINED WITH THE SNOW WILL STILL RESULT IN SOME PERIODS OF NEAR WHITEOUT CONDITIONS IN THE ADVISORY AREA. PLEASE SEE THE LATEST WINTER WEATHER PRODUCT FOR MORE COMPLETE AND UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR LIGHT ACCUMULATING SNOW ON MONDAY OVER THE OUTLOOK AREA. HOWEVER...THERE REMAINS SOME UNCERTAINTY IN THE TIMING AND STRENGTH OF SYSTEM AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 80 TODAY. REPORTS OF SNOWFALL AMOUNTS GREATER THAN 1 INCH THIS EVENING WILL BE APPRECIATED. 12/GROSS
In the hours before
Local storm report, Feb 20, 12:01 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1201 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN DAVENPORT MUNICIPAL AIR 41.62N 90.58W
02/20/2014 M0.97 INCH SCOTT IA OFFICIAL NWS OBS
UPDATE. 24 HOUR TOTAL. NWS OFFICE COOP STATION.
1200 PM HEAVY RAIN 4 SW MOLINE QUAD-CITY A 41.41N 90.55W
02/20/2014 M1.13 INCH ROCK ISLAND IL OFFICIAL NWS OBS
UPDATE. 24 HOUR TOTAL. COOP STATION.
&&Local storm report, Feb 20, 12:21 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1221 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HEAVY RAIN 2 SSE BURLINGTON 40.79N 91.11W
02/20/2014 M2.00 INCH DES MOINES IA TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
STEVEKLocal storm report, Feb 20, 12:26 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1226 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL VICTOR 41.73N 92.29W
02/20/2014 E0.25 INCH IOWA IA TRAINED SPOTTER
&&
DANFSpecial weather statement, Feb 20, 1:15 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CST THU FEB 20 2014
IAZ040-041-051>053-063>065-067-076>078-087-088-098-099-ILZ034-MOZ009-
010-202015-
WASHINGTON IA-VAN BUREN IA-MUSCATINE IA-LOUISA IA-LINN IA-LEE IA-
KEOKUK IA-JOHNSON IA-JEFFERSON IA-IOWA IA-HENRY IA-DELAWARE IA-
BENTON IA-BUCHANAN IA-CEDAR IA-JONES IA-HANCOCK IL-CLARK MO-
SCOTLAND MO-
115 PM CST THU FEB 20 2014
...THUNDERSTORMS WITH HAIL AND HEAVY RAINS...
MORE THUNDERSTORMS WILL BE MOVING THROUGH THE AREA THROUGH 2PM. THE
STORMS WILL HAVE THE POTENTIAL OF PRODUCING HAIL UP TO PENNY SIZE
AND BRIEF HEAVY RAINS. THE STORMS WERE MOVING NORTHEAST AT 50 MPH.
THE RAPID MOVEMENT OF THE STORMS SHOULD LIMIT THE AMOUNT OF RAINFALL
AT ANYONE LOCATION.
&&
LAT...LON 4151 9241 4152 9230 4227 9227 4230 9208
4262 9202 4265 9161 4230 9160 4230 9136
4081 9141 4070 9111 4055 9141 4040 9137
4038 9145 4019 9146 4024 9151 4030 9235
4060 9236 4061 9219 4115 9219 4117 9242
DLFLocal storm report, Feb 20, 1:16 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
116 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL WASHINGTON 41.30N 91.69W
02/20/2014 M0.75 INCH WASHINGTON IA FIRE DEPT/RESCUE
DIME SIZE HAIL LASTED 5 MINUTES.
&&
DLSLocal storm report, Feb 20, 1:18 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
118 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL N RIVERSIDE 41.48N 91.57W
02/20/2014 M0.25 INCH WASHINGTON IA TRAINED SPOTTER
&&
DLSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:53 PM CST | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 42 hr |
| Feb 20, 3:03 AM CST | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 42 min |
| Feb 20, 4:09 AM CST | Winter Weather Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Jones and 1 more | 23 hr |
| Feb 20, 6:56 AM CST | Special Weather Statement | DVN | Lee, Van Buren | 49 min |
| Feb 20, 7:27 AM CST | Areal Flood Warning | DVN | Lee, Van Buren | 12 hr |
| Feb 20, 8:06 AM CST | Special Weather Statement | DVN | Lee | 54 min |
| Feb 20, 8:30 AM CST | Special Weather Statement | DVN | Des Moines | 60 min |
| Feb 20, 1:15 PM CST | Special Weather Statement | DVN | Benton, Buchanan, Henry, Iowa, Jefferson, Johnson and 5 more | 60 min |
| Feb 20, 1:33 PM CST | Severe Thunderstorm Warning | DVN | Delaware, Jones, Linn | 27 min |
| Feb 20, 1:56 PM CST | Severe Thunderstorm Warning | DVN | Lee | 34 min |
| Feb 20, 2:36 PM CST | Special Weather Statement | DVN | Buchanan, Cedar, Clinton, Delaware, Des Moines, Dubuque and 7 more | 54 min |
| Feb 20, 2:47 PM CST | Special Weather Statement | DVN | Buchanan, Cedar, Clinton, Delaware, Des Moines, Dubuque and 7 more | 43 min |
| Feb 20, 3:32 PM CST | Special Weather Statement | DVN | Clinton, Jackson, Scott | 58 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.